Alert archive / Wyoming / High Wind Watches in 2005

High Wind Watch 2, NWS Riverton, WY

November 13, 2005Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Nov 13, 2005, 3:14 AM MST for Sweetwater County, Wyoming. It took effect at Nov 14, 2005, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 3:14 AM MST (10:14 UTC)
In effect from
Nov 14, 2005, 6:00 AM MST
Expired
Nov 13, 2005, 10:30 PM MST
In force
Issued by
NWS Riverton, WY

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 131014
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
314 AM MST SUN NOV 13 2005


WYZ028>030-131815-
/O.NEW.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
314 AM MST SUN NOV 13 2005

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. 

WEST WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS OF 60 TO 65 MPH
ARE EXPECTED IN SWEETWATER COUNTY MONDAY. DANGEROUS CROSS WINDS
ARE POSSIBLE DURING THIS WIND EVENT WHICH COULD AFFECT TRAVEL
ALONG INTERSTATE 80. BRING INDOORS ANY LOOSE ITEMS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

LIPSON
3 follow-up statements
000 
WWUS75 KRIW 131800
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1100 AM MST SUN NOV 13 2005

WYZ028>030-140200-
/O.CON.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1100 AM MST SUN NOV 13 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE POSSIBLE
IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT DANGEROUS CROSS
WINDS COULD AFFECT TRAVEL ALONG INTERSTATE 80. LOOSE OUTDOOR ITEMS
SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE SECURE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KRIW 140231
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
731 PM MST SUN NOV 13 2005

WYZ028>030-141045-
/O.CON.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
731 PM MST SUN NOV 13 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST MONDAY THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST MONDAY THROUGH
MONDAY AFTERNOON. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE
POSSIBLE IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT
DANGEROUS CROSS WINDS COULD AFFECT TRAVEL ALONG INTERSTATE 80.
LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE
SECURE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KRIW 140530
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1030 PM MST SUN NOV 13 2005

WYZ028>030-141330-
/O.UPG.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/
/O.NEW.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1030 PM MST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE
LIKELY IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT
DANGEROUS CROSS WINDS WILL AFFECT TRAVEL ALONG INTERSTATE 80.
IN ADDITION...A FEW PASSING SNOW SHOWERS WILL LIKELY REDUCE
VISIBILITY TO LESS THAN ONE HALF OF A MILE DURING THE WIND EVENT
ADDING TO THE HAZARDOUS DRIVING CONDITIONS WITH UP TO AN INCH OF
SNOW ACCUMULATION POSSIBLE IN SOME AREAS. LOOSE OUTDOOR ITEMS
SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE SECURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

LIPSON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:06 PM MST, 12 hours 8 minutes earlier.

Area forecast discussion, Nov 12, 3:06 PM MST, 12 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MST SAT NOV 12 2005

.SHORT TERM...TODAY THROUGH TUESDAY...
SHORT WAVE CROSSING WYOMING TODAY IN NORTHWESTERLY FLOW GENERATED
THUNDERSNOW AND QUICK SHOTS OF ESTIMATED 1 INCH SNOWFALL FROM THE
BIGHORN BASIN SOUTHEAST TO AROUND CASPER.  LINGERING SNOW SHOWERS
ASSOCIATED WITH THE SHORT WAVE WILL DISSIPATE EARLY THIS EVENING...
WITH CLEARING SKIES TO FOLLOW.

NORTHWEST FLOW TO CONTINUE THROUGH THE PERIOD...WITH NEXT
SIGNIFICANT SHORTWAVE COMING THROUGH ON MONDAY.  THIS WILL GIVE
LOCATIONS EAST OF THE DIVIDE ANOTHER CHANCE AT SNOW SHOWERS.  WEST
OF THE DIVIDE...LIGHT SNOW WILL CONTINUE TO BRING RELATIVELY STEADY
SNOWFALL TO THE HIGHER ELEVATIONS FOR THE NEXT SEVERAL DAYS.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...
UPPER LEVEL RIDGING EXPECTED TO BUILD INTO THE WESTERN U.S. THROUGH
EXTENDED PERIOD AS A SERIES OF UPPER LEVEL IMPULSES DRIVE SOUTHEAST
THROUGH PLAINS STATES MAINTAINING TROUGHING ACROSS MIDWEST. WILL
CONTINUE WITH A DRY FORECAST WITH MAIN CHALLENGE BEING TEMPERATURES.
HIGH PRESSURE EXPECTED TO REMAIN ACROSS THE SOUTHWEST HALF OF STATE.
THIS SHOULD RESULT IN GOOD RADIATIONAL COOLING AND INVERSIONS
SETTING UP AND EVEN POTENTIAL FOG FORMATION. HAVE THEREFORE CONTINUED
TO GO BELOW GUIDANCE FOR THE WESTERN VALLEYS AND UPPER GREEN BASIN
FOR TEMPERATURES. IN THE EAST...TEMPERATURES SHOULD BE AT OR
SLIGHTLY ABOVE THE AVERAGES WITH A SLIGHT WARMING THROUGH PERIOD.
ALTHOUGH WILL HAVE TO MONITOR UPPER LEVEL IMPULSES IN NORTHWEST FLOW
AND POTENTIAL COLD AIR ADVECTION. ONE SUCH IMPULSE COULD COOL THINGS
SLIGHTLY FOR THURSDAY BUT IMPACTS WITH THESE SYSTEMS SHOULD LESSEN
BY LATER IN WEEK AND INTO NEXT WEEKEND AS HEIGHTS CONTINUE TO BUILD.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Nov 12, 3:46 AM MST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
346 AM MST SAT NOV 12 2005

WYZ001>020-022>030-131100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
346 AM MST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY WHICH WILL PRODUCE 3 TO
5 INCHES OF SNOWFALL IN THE TETON MOUNTAINS AS WELL AS ACROSS THE
SOUTHERN PORTION OF YELLOWSTONE NATIONAL PARK TODAY. THIS FRONT MAY
PRODUCE WIND GUSTS OF OVER 50 MPH ACROSS SWEETWATER COUNTY TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONGER WEATHER SYSTEM WILL IMPACT THE NORTHWEST MOUNTAINS SUNDAY
AND SUNDAY NIGHT WITH SNOWFALL OF 6 TO 12 INCHES LIKELY. THE VALLEY
LOCATIONS WILL LIKELY SEE AS MUCH AS 3 TO 6 INCHES SUNDAY NIGHT. IT
WILL BECOME QUITE WINDY IN THE MOUNTAINS SUNDAY INTO SUNDAY NIGHT
WITH WIND GUSTS TO 55 MPH POSSIBLE. ANOTHER COLD FRONT IS FORECAST
TO MOVE ACROSS WYOMING MONDAY INTO MONDAY NIGHT. THIS FRONT MAY
PRODUCE WIND GUSTS OF UP TO 55 MPH ACROSS SWEETWATER COUNTY MONDAY.
MORE SNOWFALL IS EXPECTED WITH THIS FRONT IN THE NORTHERN MOUNTAINS
OF WYOMING...ESPECIALLY IN THE BIG HORN MOUNTAINS AND AROUND
BEARTOOTH PASS. STAY TUNED FOR UPDATES THIS WEEKEND ON THESE RAPIDLY
CHANGING WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND
GUSTS OF OVER 40 MPH.

TRIW

Nearby

High Wind Watches in Wyoming, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.